# SDR QML09041609017

- Difficulty date: April 16, 2009
- Submitted: April 20, 2009
- Operation: Air carrier
- Aircraft: N906GL
- Make and model: Bolkms BK117C2
- Aircraft serial: 9089
- Aircraft time: 1,148 hours, 3,808 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Motor
- Part number: S6220EC2
- Condition: Seized
- Location: Blower
- Part time: 1,148 hours
- Stage of operation: AA
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

AT CRUISE FLT OF 2000' MSL & 120 KNOTS, 4 MINUTES INTO FLT, AN ODOR OF "BURNING WOOD" DETECTED IN CABIN AREA & WITHIN SECONDS, IN COCKPIT. HAD JUST FLOWN 2 MILES OF A FARMER BURNING BRUSH ON THE GROUND AND THE SMOKE PLUME WAS ABOUT 1500' TALL. CREW DISCUSSED POSSIBILITY OF THE RESIDUAL SMOKE FROM GROUND FIRE ENTERING CABIN/COCKPIT AREA. WIND DIRECTION & STRENGTH OF ODOR DID NOT MAKE SENSE. AFTER 20 SECONDS, FLT NURSE REPORTED THAT SHE HAD JUST SEEN A WISP OF SMOKE EMITTING FROM OVERHEAD AIR VENT.  ODOR & INTRUDING SMOKE COULD NOT HAVE BEEN FROM GROUND FIRE. TURNED OFF AIR VENT, OPENED COCKPIT SLIDING WINDOW TO GET RID OF ODOR & SMOKE & ENTERED A DESCENDING LT BANK TO AIRPORT. LANDED WITH NO OTHER INCIDENT & PERFORMED AN EMERGENCY SHUTDOWN & EGRESSED ACFT. OPENED COWLINGS ON ACFT TO EXAMINE ENGINE & OTHER COMPONENTS FOR SIGNS OF BURNING, OR LINE CHAFING, ETC. & FOUND NONE. A STRONG ODOR STILL EMITTED FROM OVERHEAD VENT IN CABIN.  DIAGNOSED PROBLEM TO BE OVERHEAD FAN BLOWER OVERHEATED & "FREEZE UP".  ACFT RETURNED TO BASE WITHOUT ANY FURTHER INCIDENTS & RETURNED TO SERVICE.
